Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Polio with degenerative disease of the lung, recurring headache - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Lung and Chest disorders
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2380 Questions
User :   i felt a tightness in the upper part of myright side chest as if i couldnt get sufficient air in I have been prescribed a shor course of steroids but now mid coursestill feel quite short of breath and have a fluttering sensation every so often in my mid back at shoulder blade level. I also have a recurring headacheI do have a lung disorder and have bipap ventilation and o2 at night
Doctor :   Hi
Doctor :  
How can i help you?
User :   mid a fluttering sensation every so often in my mid back
Doctor :   Let me read through
User :   i felt a tightness in the upper part of myright side chest as if i couldnt get sufficient air in I have been prescribed a shor course of steroids but now mid coursestill feel quite short of breath and have a fluttering sensation every so often in my mid back at shoulder blade level. I also have a recurring headacheI do have a lung disorder and have bipap ventilation and o2 at night
Doctor :  
May i know your age and gender?
User :   i'm female 56
Doctor :  
What type of lung disorder do you have?
User :   I had polio as a baby and now have a degenarative muscle in my chest which causes problems inflating lungs when laying prone or sleeping i suffered from severe sleep apnoea before having bipap
Doctor :  
OK.
Doctor :  
Since when are you on steroids?
User :   only for the last 4 days
Doctor :  
And may I know the reason for starting steroids?
User :   i went to the dr because i just felt generally unwell thr top of the right side of my lung felt "stiff" on examination he said there was limited air entry but not severe I have had short course of steroids before for similar problem about a year ago
Doctor :   Ok.
Doctor :  
Has the steroid helped you in improving the breathing symptoms now?
Doctor :   Are you there?
Doctor :  
Steroids are given to reduce the inflammation either in the lung and helps in reducing the symptoms related to degenerative disorders for a short period of time.
User :   yes sorry had it prob.
Doctor :  
That is the reason I would like to know if the steroids have helped you.
User :   its the fluttering sensation in the higher part of my mid back that is worrying me . . it feels like a pulse sensation and is between scapula. Breathing is still short and shallow
Doctor :  
If the steroids has increased the problem, then there would be chances of infection that could be triggering your symptoms now.
Doctor :   The fluttering sensation is not related to the steroid therapy.
User :   should it be something i seek help for or is it just lung/breathing related I was worrying it might be a cardiac problem
Doctor :  
It is neither due to the lung problem nor related to the cardiac problems
User :   oh thats ok i was more worried about that than the breathing
Doctor :  
It could be related to the flaccid paralysis that you have.
Doctor :  
It is not of major concern now.
User :   oh that would make sense thank you I have had it before for several years but very infrequently
User :   infrequently
Doctor :  
But if you develop any weakness of the limb or if the fluttering increases you may need to take an opinion from the doctor
Doctor :  
after an examination.
Doctor :  
Have you followed?
User :   I have an appointment tomorrow for review
Doctor :  
Since you have had this in the past, you do not worry much.
User :   thanks for your help
Doctor :  
That would be good.
Doctor :  
Get a physical examination done by the doctor.
User :   ok thank you
Doctor :  
An examination would be able to tell you clearly if you need to concern about it or you can leave it alone.
Doctor :  
It sounds more like some thing that can be left alone and I wish it would be that way after the examination too.
Doctor :  
Do you have any other query?
Doctor :  
Please fill the feed back form too.
User :   no thats fine thank you for help and putting my mind at ease have given you an excellent for response Thanks again
Doctor :  
Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
User :   will do
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor